Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 63, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 23, 2006, 6:25 PM MDT for Sioux County, Nebraska. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2006, 6:25 PM MDT (00:25 UTC)
- Expired
- Jun 23, 2006, 7:15 PM MDT
- In force
- 50 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Sioux County, NE
The radar
The Rapid City radar (KUDX), 170 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 6:55 PM MDT | TSTM WND GST 60 | Harrison, NE | THUNDERSTORM WINDS PUSHED A FIRE TRUCK INTO A CAR. |
| Jun 23, 6:55 PM MDT | TSTM WND GST 60 | Ne Harrison, NE | THUNDERSTORM WIND GUST PUSHED A FIRETRUCK INTO A CAR. |
| Jun 23, 7:05 PM MDT | TORNADO | 7 Ne Agate, NE | ON GROUND 2.5 MINUTES REPORTED BY DOSWELL |
| Jun 23, 7:14 PM MDT | HAIL 1.25 | 15 S Harrison, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 2:07 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2164 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 240025 SVRCYS NEC165-240115- /O.NEW.KCYS.SV.W.0063.060624T0025Z-060624T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 625 PM MDT FRI JUN 23 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA INCLUDING THE CITY OF HARRISON * UNTIL 715 PM MDT * AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF MONTROSE...OR ABOUT 26 MILES EAST OF LUSK...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHEAST OF HARRISON BY 645 PM MDT... GLEN BY 715 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4297 10369 4298 10400 4241 10401 4246 10349 $$ WEILAND
3 follow-up statements
000 WWUS55 KCYS 240040 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 639 PM MDT FRI JUN 23 2006 NEC165-240115- /O.CON.KCYS.SV.W.0063.000000T0000Z-060624T0115Z/ SIOUX NE- 639 PM MDT FRI JUN 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR NORTHERN SIOUX COUNTY... AT 637 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH CONTINUED TO MOVE SOUTHEAST THROUGH SIOUX COUNTY. THIS STORM WAS LOCATED 8 MILES NORTH OF HARRISON...OR ABOUT 29 MILES EAST OF LUSK...MOVING SOUTHEAST AT 30 MPH. THIS STORM HAS A HISTORY OF PRODUCING PENNY SIZED HAIL AND WIND GUSTS TO 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HARRISON BY 650 PM MDT... GLEN BY 715 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4297 10369 4298 10400 4241 10401 4246 10349 $$
000 WWUS55 KCYS 240059 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 657 PM MDT FRI JUN 23 2006 NEC165-240115- /O.CON.KCYS.SV.W.0063.000000T0000Z-060624T0115Z/ SIOUX NE- 657 PM MDT FRI JUN 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR NORTHERN SIOUX COUNTY... AT 654 PM MDT...A SEVERE THUNDERSTORM CONTINUED TO MOVE SOUTHEAST THROUGH SIOUX COUNTY. THIS STORM PRODUCED DAMAGING WIND GUSTS IN EXCESS OF 60 MPH IN HARRISON. IT WAS MOVING SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GLEN BY 710 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4297 10369 4298 10400 4241 10401 4246 10349 $$
000 WWUS55 KCYS 240114 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 711 PM MDT FRI JUN 23 2006 NEC165-240121- /O.EXP.KCYS.SV.W.0063.000000T0000Z-060624T0115Z/ SIOUX NE- 711 PM MDT FRI JUN 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SIOUX COUNTY EXPIRES AT 715 PM MDT... A NEW THUNDERSTORM WARNING HAS BEEN ISSUED FOR CENTRAL SIOUX COUNTY TO REPLACE THE PREVIOUS WARNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4297 10369 4298 10400 4241 10401 4246 10349 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:00 PM MDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 23, 2:00 PM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT FRI JUN 23 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY. INSTABILITY AROUND THE BLACK HILLS AND NORTHEASTERN WYOMING IS SPREADING INTO THE NORTHERN NEBRASKA PANHANDLE THIS AFTERNOON. DEW POINTS ARE IN THE 50S IN THE CENTRAL PANHANDLE AND NORTHERN PANHANDLE WITH A CONVERGENCE ZONE ALONG THE PINE RIDGE. I EXPECT TO SEE THUNDERSTORMS DEVELOP NEAR THE PINE RIDGE OVER THE NEXT COUPLE OF HOURS. A WEAK WAVE IS TRACKING EAST OVER DOUGLAS AT 19Z. THIS TOO WILL HELP INITIATE SOME LOCAL CONVECTION. WEST AND NORTHWESTERLY DOWNSLOPE SURFACE WINDS EXTEND TO EAST OF THE FRONT RANGE. CONVECTION WILL END OVERNIGHT. SATURDAY WILL SEE A SLIGHTLY BACK DOOR FRONT DRIFT INTO THE CWA FROM THE BLACK HILLS. THIS WILL GENERATE SOME UPSLOPE SURFACE FLOW THAT WILL LIKELY REACH THE WESTERN SIDE OF THE LARAMIE RANGES. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP IN THE LARAMIE RANGE AND LARAMIE VALLEY THEN SHIFT OUT ONTO THE PLAINS DURING THE LATE AFTERNOON. CONVECTIVE INSTABILITY IS MUCH LOWER...SO SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. SLIGHTLY COOLER ON SUNDAY WITH A BACK DOOR HIGH PRESSURE SYSTEM AT THE SURFACE WILL SHUNT CONVECTION INTO COLORADO. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY CONTINUED NORTHWEST FLOW ALOFT DUE TO RIDGE ALONG WEST COAST WILL MOVE EAST AND WEAKEN AS NORTH PACIFIC SYSTEM MOVES TOWARDS PACIFIC NORTHWEST BY MID WEEK. TYPICAL SUMMERTIME DIURNAL CYCLE LOOKS LIKE BEST BET AT THIS POINT WITH UPSLOPE FLOW EACH DAY WITH AFTERNOON STORMS OVER THE MOUNTAINS MOVING OUT OVER THE LOWER ELEVATIONS BY EVENING. THE WILD CARD IS ANY SHORT WAVES MOVING THROUGH THE RIDGE THAT COULD ENHANCE THE SEVERE POTENTIAL...BUT NO CONFIDENCE ON TIMING. LITTLE CONVECTION EXPECTED MONDAY DUE TO LACK OF INSTABILITY. OTHERWISE WEAK INSTABILITY IN PLACE FOR AFTERNOONS AND EVENINGS FOR NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...COPLEY LONG TERM....EISE
Hazardous weather outlook, Jun 23, 9:31 AM MDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 931 AM MDT FRI JUN 23 2006 NEZ001>003-019>021-054-055-WYZ060-068-070-241545- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS- 931 AM MDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE...PRODUCING PENNY SIZE HAIL OR LARGER... OR WINDS OF AT LEAST 58 MPH. THUNDERSTORM MOVEMENT WILL BE SOUTHEAST AT 20 MPH. THUNDERSTORMS MAY CONTINUE AFTER MIDNIGHT TONIGHT. SEVERE DROUGHT AND MODERATE WILDFIRE DANGER CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH DAY. SEVERE DROUGHT CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE. MODERATE WILDFIRE DANGER CONTINUES...EXCEPT FOR THE NORTHERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ061>066-241545- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 931 AM MDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED NON-SEVERE AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE. MODERATE WILDFIRE DANGER EXISTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH DAY. MODERATE WILDFIRE DANGER WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ059-067-069-241545- CONVERSE-PLATTE-CHEYENNE FOOTHILLS- 931 AM MDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. THE STRONGEST THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 55 MPH AND SMALL HAIL. MODERATE WILDFIRE DANGER EXISTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. MODERATE WILDFIRE DANGER EXISTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. COPLEY
In the hours before
Local storm report, Jun 23, 3:47 PM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 26 S HARRISON 42.31N 103.88W
06/23/2006 E0.50 INCH SIOUX NE TRAINED SPOTTER
&&
DDEALLocal storm report, Jun 23, 5:52 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
552 PM MDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 10 S REDBIRD 43.10N 104.27W
06/23/2006 M1.25 INCH NIOBRARA WY TRAINED SPOTTER
0547 PM HAIL 20 N LUSK 43.05N 104.45W
06/23/2006 M1.75 INCH NIOBRARA WY LAW ENFORCEMENT
0547 PM HAIL 10 S REDBIRD 43.10N 104.27W
06/23/2006 M1.25 INCH NIOBRARA WY TRAINED SPOTTER
0547 PM HAIL 20 N LUSK 43.05N 104.45W
06/23/2006 M1.75 INCH NIOBRARA WY LAW ENFORCEMENT
&&
MWEILANDThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:13 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 47 min |
| Jun 23, 7:55 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Sioux | 39 min |
| Jun 23, 8:39 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 25 min |
| Jun 24, 1:00 AM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 45 min |
| Jun 24, 3:33 AM MDT | Flash Flood Warning | CYS | Cheyenne | 117 min |
| Jun 24, 5:38 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 19 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.